This is my first time posting on this website. I have visited over the past few months for support but this time I have a question. In April, I miscarried at about 5 weeks. Yesterday I found out I was having a second miscarriage at almost 6 weeks. The docotors believe I may have a progesterone problem due to Depo Provera. I was on Depo for 6 years and went off the shot in Sept. Does anyone know if the effects of this shot can linger and cause lower progesterone levels?
I just wanted to let you know that I had the same problem. I am seeing a fertility specialist/endocrinologist. I was on the depo shot for only one year, but my endo told me that it can linger up to one year. He stated that what the shot does is suspend progesterone so that you do not ovulate. Well, when the shot is starting to wear off you will ovulate, but your progesterone can still be low and/or you can produce inadequate eggs. I am currently going through my second miscairraige. I have only been off the depo shot for 7 months and my progesterone was only registering at 8.5. I was on alot of progesterone supplements, but I didn't start them until I was 5 1/2 weeks pregnant. We just don't think we caught it in time. I really do think that the depo has alot to do with it. I hope this helps.
I think Depro is a horrible form of birth control. It made me feel really icky. I took it after my son was born. I have never felt so ucky, tired, overweight, and anxious in my life. My son is now 2.5 years old and I am 5 weeks pregnant right now. They think my pregnancy might not be viable because there was no fetal pole on the u/s. Nevt visit I will bring up the Depro question.
Hi I was on depo and after hearing that they gave it to inmates in prison to keep the rape down I stopped having it I think it really screws up your hormones you dont even want to think about sex alot of birth controls do that I have tryed several different forms of birth control I think condems are the best because they dont play with your natural hormones I know it cant take several years for your body to return to normal after getting depo I talked to my docter about depo I recommend you wait awhile before trying to concieve (conceive).
Good morning! I was on Depo for about 8 years when I my husband & I wanted to have more children. I got my last injection in September 2006. I was pregnant by March 07 and miscarried at 5 weeks. We waited til December to try again & miscarried that one at nine weeks. I have 2 healthy children with no pregnancy complications but I can't carry since coming off Depo. I absolutely believe that it has something to do with that. I've been researching alot & miscarriage seems way too common for women after Depo. I have my follow up visit for the D&C I had to get this time in a few days so I will talk to my doctor about the effects of the shot and let you know what he says. Shame on Pfizer for not listing that as a possible side effect! Hope everything worked out for you! Let us know whow it went:)
When I was 18, I had an abortion and my mom insisted that I get the Depo shot and I did. I am also suffering from type 1 diabetes since I was 10. I was on it for 5 years. At first I was happy with it but eventually, I had side effects. I was tired all the time, nauseous, did not get a period or only had a little spotting around the time to get a new shot, gained weight, chest pains, joint pains, depression and moodiness. Eventually, I had a stroke because of it. Before the depo shot, I was very energetic, athletic, spunky, skinny, and in perfect health. However, once I took the felt like a 90 year old woman. I went from doctor to docotr to find out why I was not well. Then I was told it was the depo. I then told my mom to let me quit the depo and she told me that if I did, I would have to move out on my own. I was in school at the time and was not able to move out. In fact, one time my mom and her friend took me to the clinic and I ran out because I did not want the depo shot. Then and guard and cop chased me and took me back to the clinic, where they forced the depo in me. They had to hold me down to give me the shot because I put up a huge fight. I suffered alot from the shot. I am still tired and nauseous, I can't lose weight and I have painfull periods. This stuff is poisonous and should be taken off the market for good.
I am getting my second dose of depo today and I am on here to try and convince myself that there is nothing that is too harmful about this shot. Your stories are not helping, but at the same time I appreciate the warnings and honesty. It sucks knowing that for a year after the last shot I am going to have to try some other form to prevent a miscarriage, but I can think of no better way to prevent a pregnancy for now. A month after my first shot I started bleeding and have not stopped yet. Two months of constant bleeding is bad for the sex life and bad for my own comfort and health as well. Can anyone recommend something better that doesn't interfere?
My DH and I have been TTC for almost 14 months. During that time, we have had one very painful miscarriage at about five weeks, and probably several where we were not aware of because it was so early. I took all the infertility tests, and came back normal, and quit depo over three years ago. I am now almost 6 weeks pregnant and going to get HCG and progesterone checked every other day, HCG is tripling and progesterone started at 10.3, now up to over 20, DH and I are very excited.
Here is what we did:
1. went on Clomid 50 MG. No problem ovulating that we are aware of, but kept progesterone up, even though it was "normal" according to the tests.
2. Regardless, my progesterone was still a little low, as at a week past my period was due, they dropped to 10.3. I was put on 200 mg progesterone a day.
My opinion (by the way, I am not a doctor or even close). I do believe taking pregnancy tests regularly, and insisting on beta HCG and progesterone tests gave this little angel a chance, if I didn't, we never would have known.. My biggest symptom of progesterone being low was extremely painful and swollen breasts. I am a 34c, and had to buy a 36D and it was still tight (not complaining, but the really hurt). Since my progesterone has gone up, the pain and swelling has since subsided. I hope this helps somebody, after all they told me my progesterone was fine. Also, I don't know what caffeine has to do with it, but I used to drink a ton, I stopped and it helped with my headaches and chest a lot.
I have since become a big advocate for getting to know your own body, and if it weren't for blogs like this, I would have never been able to put it together.
As for those still on DEPO, buyer beware- the symptoms of the shot for me were bad during and 10x worse afterwords. In fact, I was VIOLENTLY ill for six months with every period after I got off every time I got my period. Very flu like. I called the hotline with the nurses for the company, and they basically told me it had nothing to do with them, I was not buying their product anymore.
First time posting on this site. 9 Months ago I got one single dose of progesteron (Depo) shot and since I have been feeling awful, I have been bleeding for 9months with verying flows, ranging from heavy to light, and from bright red to watery brown (sorry for being so descriptive) I am in the middle of seeing an edocronologist for further testing but my GYN seems not to be alarmed. Has anyone but me gone through this? Look forward to shared experiences and advise. SL NYC
I feel very sorry for you. The Depo shot produces a large level of progesterone in your system and once you stop taking it you may experience low progesterone levels. This can lead to you having irregular periods, infertility due to lack of ovulation, and early miscarriages from the inability to create a strong enough lining in the uterus to carry a fetus. I was on the shot for around 2 years around 20 years ago and am still having irregular periods and fertility issues :-(
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.